Kentucky, 2010Damaging Winds and Lightning Strike in Kentucky, July 19, 2010
July 19, 2010 · NWS PAH · 6 events in 3 counties and zones
A bowing line of thunderstorms raced eastward across Illinois and Indiana at 45 mph. The trailing southern end of the bow crossed parts of northwest Kentucky, accompanied by locally damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A bowing line of thunderstorms raced eastward across Illinois and Indiana at 45 mph. The trailing southern end of the bow crossed parts of northwest Kentucky, accompanied by locally damaging winds. The line of storms may have been initiated by a weak upper level disturbance entering northern Illinois. As it moved east, the line gained strength as it fed on a very moist and unstable air mass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 19, 1:00 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 19, 1:00 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT MON JUL 19 2010
.DISCUSSION...
CONVECTION JUST UPSTREAM POISED TO SKIRT ACROSS NRN 1/2 OF REGION
THIS EVENING. NAM APPEARS TO POTENTIALLY OVER-MODEL WHILEST GFS
SEEMINGLY HAS A NICER PICTURE GRASP AND IS THE WAY WE LEAN...WHICH
WILL TAPER POPS FROM MID-HI CHC NORTH/EAST TO SLGT CHC MENTIONS
SOUTH/WEST. IT COULD BE A MAINLY THRU 06Z EVENT BUT WE'LL LEAVE A
12 HR GRID PER COLLAB PIC.
AFTER THAT MORE ACTIVE NWLYS-WLYS PERCHED JUST NORTH SHOULD
CONTINUE TO RACE SMALL PERTURBATIONS IN THE FLOW ACROSS THE WABASH
RIVER VALLEY AND EFFECTIVELY OFFER POPS NORTH/EAST TAPERING
SOUTH/WEST THRU MID WEEK. AGAIN FOLLOWED GENERAL GFS HANDLE WITH
UPPER RIDGING SOUTH CAPPING US OFF AND SHUNTING PCPN OUT OF THE FA
BY LATER THURS. THIS BUILDING DOME WILL LIKEWISE BE INCREASING
HEAT/HUMIDITY TO NR ADVISORY THRESHOLDS THIS WEEK.
AFTER THAT THE NEXT BEST CHC PCPN WILL BE WITH A SMALL/WEAK
FRONTAL PASSAGE? THOUGH HARD TO BELIEVE MODELLED BY BOTH GFS/ECMWF
AS OCCURRING WITH ATTENDANT POPS LATE SAT-SUN...EVEN IMPLYING SOME
SLIGHTLY COOLER/DRIER (CLOSER TO SEASONAL NORMS) AIR FOR AFTER
PASSAGE LATE WKEND/EARLY NEXT WEEK.
GFS FLAVOR INCLUDES MAV/MEX GENERATED MOS WHICH WAS CLOSE TO
INHERITED/COLLABORATIVE.
&&
.AVIATION...
EXPECT BAND OF THUNDERSTORMS TO WORK THEIR WAY SOUTH INTO THE
AREA AND AFFECT THE TAF SITES BETWEEN 21Z AND AND 01Z IF IT HOLDS
TOGETHER. ANY THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND MVFR CIGS
AND VSBY FOR AN HOUR OR TWO. AROUND SUNSET EXPECT THE VFR
CONDITIONS TO RETURN TO THE AREA. COULD SEE SOME FOG AT KCGI BUT WILL
REEVALUATE FOG WHEN WE SEE JUST WHERE IT RAINS THIS AFTERNOON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 19, 3:14 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CDT MON JUL 19 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
414 PM CDT MON JUL 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST
ILLINOIS...SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY THROUGH
800 PM. REFER TO THE WATCHES AND WARNINGS FOR MORE DETAILS.
HEAT INDEX READINGS ACROSS THE REMAINDER OF THE REGION WILL
AVERAGE IN THE LOWER 100S THROUGH THE EVENING.
MINOR FLOODING CONTINUES ALONG PORTIONS OF THE MISSISSIPPI RIVER.
REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SEVERE THUNDERSTORMS CANNOT BE RULED OUT TUESDAY AND WEDNESDAY...
ESPECIALLY OVER NORTHERN PORTIONS OF THE REGION ALONG AND NORTH OF
THE INTERSTATE 64 CORRIDOR. DAMAGING WIND GUSTS WOULD BE THE
PRIMARY HAZARD.
A PROLONGED PERIOD OF HOT WEATHER WITH AFTERNOON HEAT INDICES APPROACHING
ADVISORY THRESHOLDS OF 105 DEGREES IS EXPECTED THROUGH MUCH OF THE
REMAINDER OF THE WORKWEEK.
MINOR FLOODING CONTINUES ALONG PORTIONS OF THE MISSISSIPPI RIVER.
PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION REQUESTED FOR THE THUNDERSTORM WATCH THIS
EVENING UNTIL 800 PM.
In the hours before
Local storm report, Jul 19, 3:22 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
422 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST OAKLAND CITY 38.34N 87.35W
07/19/2010 M61.00 MPH GIBSON IN BROADCAST MEDIA
0400 PM TSTM WND DMG OAKLAND CITY 38.34N 87.35W
07/19/2010 GIBSON IN BROADCAST MEDIA
TREES AND POWER LINES DOWN.
&&
RJPLocal storm report, Jul 19, 3:28 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST SE EVANSVILLE 38.09N 89.93W
07/19/2010 E50 MPH RANDOLPH IL TRAINED SPOTTER
ESTIMATED WIND 50-60 MPH. SE SIDE OF EVANSVILLE.
&&
DPLocal storm report, Jul 19, 3:32 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
432 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST SE EVANSVILLE 37.98N 87.54W
07/19/2010 E50.00 MPH VANDERBURGH IN TRAINED SPOTTER
ESTIMATED WIND 50-60 MPH. SE SIDE OF EVANSVILLE.
&&
DPLocal storm report, Jul 19, 3:34 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
434 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
07/19/2010 VANDERBURGH IN BROADCAST MEDIA
WIRES DOWN 1200 BLOCK N GREEN RIVER RD
&&
DPLocal storm report, Jul 19, 3:40 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
440 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST GALATIA 37.84N 88.61W
07/19/2010 E60 MPH SALINE IL TRAINED SPOTTER
&&
DLLLocal storm report, Jul 19, 3:43 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
443 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST NEWBURGH 37.95N 87.40W
07/19/2010 M54 MPH WARRICK IN TRAINED SPOTTER
WIND MEASURED AT 54 MPH IN NEWBURGH.
&&
DPEvent by event
2 thunderstorm wind, 2 heavy rain, 1 funnel cloud, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Henderson
- When
- July 19, 3:45 PM CST
- Where
- Henderson County, 1.12 mi NW of Henderson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.842, -87.594
Several boats were overturned at a boat ramp on the Ohio River.
Heavy Rain, Henderson
- When
- July 19, 4:00 PM CST to 4:30 PM CST
- Where
- Henderson County, Henderson
- Reported by
- Broadcast Media
- Coordinates
- 37.830, -87.580
Water was over U.S. Highway 60 in a couple of spots, including the intersection of U.S. Highway 41.
Funnel Cloud, Union
- When
- July 19, 4:02 PM CST
- Where
- Union County, Pride
- Reported by
- Trained Spotter
- Coordinates
- 37.550, -87.900
A trained spotter reported a funnel cloud went down and back up.
Thunderstorm Wind, Daviess
- When
- July 19, 4:04 PM CST
- Where
- Daviess County, Birk City
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.780, -87.280
A wind gust to 65 mph was measured. A tree was blown down.
Heavy Rain, Daviess
- When
- July 19, 4:31 PM CST to 5:00 PM CST
- Where
- Daviess County, Owensboro
- Reported by
- Trained Spotter
- Coordinates
- 37.770, -87.120
Water covered several street intersections. The flooding was minor.
Lightning, Daviess
- When
- July 19, 5:00 PM CST
- Where
- Daviess County, Whitesville
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 37.680, -86.880
A three-alarm house fire was apparently started by a lightning strike. Lightning appeared to have struck a vent pipe on top of the home, sending a surge down into the pantry of the home on the first floor. The home sustained moderate smoke and water damage in the kitchen area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in New Jersey, July 19, 20101 death · 3 injured · $25,000 · 50 kt wind · 4 events
- Heat in Tennessee, July 19 to 22, 20101 death · 15 events
- Hail and Damaging Winds in South Dakota, July 19, 20101 injured · $1.8 million · 2.5 in hail · 25 events
- Hail and Damaging Winds in Illinois, July 19, 20101 injured · $1.9 million · 1.5 in hail · 21 events
- Flash Flooding and Lightning Strike in Iowa, July 19 to 20, 2010$1.6 million · 15 events
- Hail and Damaging Wind in Wyoming, July 19, 2010$1.5 million · 2 in hail · 6 events
- Flash Flood and Damaging Winds in Tennessee, July 19, 2010$1.2 million · 50 kt wind · 3 events
- Flash Flooding and Hail in Iowa, July 19 to 20, 2010$755,000 · 0.88 in hail · 6 events
- Flood and Hail in Massachusetts, July 19, 20101 injured · $315,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in New York, July 19, 20101 injured · $123,000 · 70 kt wind · 20 events
- Excessive Heat in Kansas, July 19 to 20, 2010$240,000 · 10 events
- Hail in South Dakota, July 19, 2010$300,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243356, 243384, 243366, 243360, 243386, 247337.